Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 112, NWS St. Louis, MO

June 13, 2010Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2010, 1:30 PM CDT for Brown County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2010, 1:30 PM CDT (18:30 UTC)
Expired
Jun 13, 2010, 1:45 PM CDT
In force
15 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:23 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 13, 10:23 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT SUN JUN 13 2010

.UPDATE...
/1017 AM CDT SUN JUN 13 2010/

INCREASED POPS THIS AFTERNOON OVER PARTS OF CENTRAL MISSOURI TO
ACCOUNT FOR LINE OF CONVECTION/OUTFLOW NOW MOVING INTO WESTERN
MISSOURI. GIVEN MOIST AND UNSTABLE STATE OF THE ATMOSPHERE AND
WEAK CAP...THIS SHOULD BE MORE THAN ENOUGH TO SET OFF MORE STORMS
IN CENTRAL MISSOURI THIS AFTERNOON. MAY HAVE TO INCREASE POPS
FURTHER IF THIS LINE STARTS LOOKING MORE SOLID THROUGH LATE
MORNING/EARLY AFTERNOON.

CARNEY

&&

.DISCUSSION...
/347 AM CDT SUN JUN 13 2010/

SEVERAL CONCERNS OVER THE NEXT FEW DAYS CONCERN FOR HIGH HEAT INDEX
VALUES TODAY AS WELL AS SEVERE THUNDERSTORMS AND HEAVY RAINFALL
THROUGH TUESDAY.  WILL BE ISSUING A FLASH FLOOD WATCH THROUGH MIDDAY
MONDAY FOR THE NWRN THIRD OF THE CWA.

ELONGATED MCS OVER THE CNTRL PLAINS HAS SHOWN LITTLE EWD ADVANCEMENT
EARLY THIS MORNING. THE RUC DOES SHOW DECENT 925-850 MOISTURE
CONVERGENCE OVER THE NRN CWA THIS MORNING THAT MAY STILL SPARK
TSRA DEVELOPMENT THROUGH MID MORNING. CHANCES WILL CONTINUE INTO
THIS AFTERNOON WHEN SFC COLD FRONT MOVES SEWD INTO THE NRN CWA.
WEAK ASCENT FROM VORT ALONG WITH THE LOW LEVEL CONVERGENCE SHOULD
CAUSE AT LEAST SCT TSRA DEVELOPMENT. MID-DEEP LAYER SHEAR SUPPORT
THE POTENTIAL FOR A FEW SUPERCELLS/ORGANIZED MULTICELLS MOVING
FROM NERN MO INTO S CNTRL IL THIS AFTN/THIS EVENING. NAM/GFS LOW
LEVEL MASS FIELDS AND EXPLICIT WRF REFLECTIVITY ALSO SUGGEST TSRA
MAY ALSO DEVELOP AS EARLY AS LATE EVENING OVER CNTRL MO AND MOVE
EWD. HAVE LIKELY POPS ON MONDAY AS SURFACE FRONT BEGINS TO STALL
OVER THE CWA WITH SEVERAL WEAK VORTS MOVING ACROSS IT. HERE
AGAIN...0-3KM SHEAR WILL SUFFICE FOR ORGANIZED MULTICELLS DURING
THE AFTERNOON INTO THE EVENING. LACK OF CONFIDENCE IN EXACT
LOCATION OF EFFECTIVE BOUNDARY CAUSES ME TO ONLY GO WITH CHANCE
POPS MONDAY NIGHT AND TUESDAY...BUT DAY SHIFT MAY NEED TO INCREASE
POPS DURING THESE PERIODS ONCE CONVECTIVE EVOLUTION THROUGH MONDAY
BECOMES MORE CLEAR. DOESN'T LOOK LIKE WE'LL GET A DRY DAY UNTIL
SHORTWAVE TROUGH IN NRN STREAM CAN PUSH FRONT SOUTH OF THE AREA
TUESDAY NIGHT INTO WEDNESDAY.

AFOREMENTIONED FLASH FLOOD WATCH COVERS COUNTIES IN CNTRL/NERN MO
AND FAR W CNTRL IL THAT HAVE HAD THE MOST RAINFALL AS OF RECENT
CAUSING FLASH FLOOD GUIDANCE VALUES TO BE LOWEST.  DEEP WARM CLOUD
LAYERS AND PWATS AROUND 2 INCHES CERTAINLY SUGGESTS ANY TSRA COULD
PRODUCE VERY HEAVY RAINFALL UNTIL THE FRONT MOVES SOUTH OF THE
AREA.  WATCH MAY NEEDED TO BE EXPANDED OR EXTENDED BY LATER SHIFTS
DEPENDING ON HOW THE CONVECTION ACTUALLY UNFOLDS THE NEXT 24 HOURS.

HAVE GONE WITH THE SLIGHTLY COOLER NAM MOS TEMPS IN THE NRN AND
WRN PARTS OF THE CWA TODAY WHERE THERE ARE BETTER RAIN CHANCES AND
MORE CONVECTIVE DEBRIS CLOUDINESS WITH A BLEND ELSEWHERE. WITH
DEWPOINTS IN THE LOWER 70S...HEAT INDEX VALUES OUGHT TO BE ABLE TO
CLIMB CLOSE TO 100 DEGREES AGAIN OVER THE SERN HALF OF THE CWA.

BRITT

&&

.AVIATION...
/543 AM CDT SUN JUN 13 2010/

ALREADY GETTING ISOLATED SHOWERS MAINLY IN THE STL METRO
AREA...WITH MORE MORE SIGNIFICANT TSRA MOVING NEWD THRU NWRN MO.
ELEVATED CONVECTION MAY DEVELOP EWD INTO UIN THIS MRNG AND WILL
INCLUDE VCSH IN THE UIN TAF THIS MRNG. ELSEWHERE SCATTERED
THUNDERSTORMS SHOULD DEVELOP THIS AFTN AND WILL NEED VCTS IN THE
TAFS. MAY BE A BREAK IN THE CONVECTION DURING THE MID-LATE EVNG
HOURS...BUT AN MCS MAY DEVELOP AND MOVE THROUGH UIN AND COU LATE
TGT AS THE STATIONARY FRONT SAGS INTO NRN MO. WILL INCLUDE A
PROB30 GROUP FOR TSRA IN UIN AND COU LATE TGT. WILL LEAVE STL/SUS
DRY AFTER SUNSET. HIGH BASED CUMULUS CLOUDS HAVE ALREADY DEVELOPED
AROUND 5000-6000 FT. MORE CUMULUS CLOUDS SHOULD DEVELOP LATER THIS
MRNG WITH DAYTIME HEATING AROUND 4000 FT. S-SWLY SFC WINDS TDA AND
TGT WITH THE FRONT REMAINING N OF UIN.

SPECIFICS FOR KSTL...LEFT STL DRY THIS MRNG AS THE SHOWERS ON RADAR
ARE SMALL AND ISOLATED ACROSS THE AREA. MORE SUBSTANTIAL SCATTERED
TSRA ARE EXPECTED THIS AFTN INTO THE EARLY EVENING HOURS. VFR
CONDITIONS EXPECTED THIS TAF PERIOD OUTSIDE OF THE SHRA/TSRA.
DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE THIS MRNG AND BECOME BKN
AROUND 4000 FT. MAINLY MID-HI LEVEL CONVECTIVE DEBRIS CLOUDINESS
EXPECTED TGT WITH MOST OF THE TSRA ACTIVITY N AND W OF STL. SFC
WINDS WILL INCREASE TO ABOUT 9 KTS THIS AFTN FROM A SWLY DIRECTION
THEN WEAKEN TO AROUND 6 KTS THIS EVNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU
     MO-MONROE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Jun 13, 5:03 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CDT SUN JUN 13 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
503 AM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TONIGHT.
FOR MORE INFORMATION...PLEASE REFER TO THE FLASH FLOOD WATCH WHICH
IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL
AS WEST CENTRAL ILLINOIS.

IN ADDITION...A FEW THUNDERSTORMS COULD BECOME SEVERE TODAY. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
LARGE HAIL AND AN ISOLATED TORNADO IS ALSO POSSIBLE.

IT WILL BE ANOTHER HOT AND HUMID DAY OVER SOUTHEAST AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. AFTERNOON
HEAT INDEX VALUES WILL CLIMB TO AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SEVERE THUNDERSTORMS
WILL CONTINUE MONDAY AND TUESDAY. A FLASH FLOOD WATCH WILL REMAIN
IN EFFECT UNTIL MIDDAY MONDAY FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. SPOTTERS ARE ALSO
ASKED TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Jun 13, 12:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             QUINCY                  39.93N  91.39W
06/13/2010  E0.70 INCH       ADAMS              IL   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL

&&

TILLY
Special weather statement, Jun 13, 12:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 PM CDT SUN JUN 13 2010

ILZ095-096-131815-
ADAMS IL-BROWN IL-
1237 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS AND NORTHWESTERN BROWN
COUNTIES UNTIL 115 PM CDT...

AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR QUINCY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMP POINT...
  CLAYTON...
  GOLDEN...
  BURTON...
  ADAMS...
  FOWLER...
  PALOMA...
  LIBERTY...
  COLUMBUS...
  COATSBURG...
  KELLERVILLE...
  MOUND STATION...
  LA PRAIRIE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Local storm report, Jun 13, 12:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             QUINCY                  39.93N  91.39W
06/13/2010  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

            NUMEROUS PEA SIZED HAIL REPORTS THROUGHOUT THE CITY

&&

SIPPRELL
Local storm report, Jun 13, 12:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     PALMYRA                 39.80N  91.52W
06/13/2010                   MARION             MO   LAW ENFORCEMENT

            SIX INCH DIAMETER TREE LIMB DOWN IN PALMYRA

&&

SIPPRELL
Local storm report, Jun 13, 1:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     4 NE BURTON             39.94N  91.20W
06/13/2010  M53 MPH          ADAMS              IL   ASOS

            PEAK WIND GUST REPORTED AT QUINCY REGIONAL AIRPORT

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:34 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more32 hr
Jun 13, 8:04 AM CDTRiver Flood WarningLSXLewis3 days
Jun 13, 8:29 AM CDTRiver Flood WarningLSXLewis4 days
Jun 13, 8:55 AM CDTAreal Flood AdvisoryLSXKnox3 hr
Jun 13, 11:38 AM CDTRiver Flood WarningLSXLewis4 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXMarion4 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXMarion77 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXRalls75 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXPike77 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXPike78 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXLincoln77 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXSaint Charles76 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXSaint Charles56 days
Jun 13, 11:38 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis34 days
Jun 13, 11:47 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby43 min
Jun 13, 2:35 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe55 min
Jun 13, 2:37 PM CDTSevere Thunderstorm WarningLSXLewis, Marion38 min
Jun 13, 3:17 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls43 min
Jun 13, 3:29 PM CDTTornado WarningLSXMarion, Ralls35 min
Jun 13, 4:44 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery46 min
Jun 13, 5:09 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis6 hr
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren37 min
Jun 13, 12:46 PM CDTSevere Thunderstorm WarningLSXAdams, Brown44 min
Jun 13, 1:32 PM CDTSevere Thunderstorm WarningLSXPike28 min
Jun 13, 3:57 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike48 min
Jun 13, 4:13 PM CDTAreal Flood AdvisoryLSXPike6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.